Quick Search:

uzh logo
Browse by:

Zurich Open Repository and Archive

Maintenance: Tuesday, July the 26th 2016, 07:00-10:00

ZORA's new graphical user interface will be relaunched (For further infos watch out slideshow ZORA: Neues Look & Feel). There will be short interrupts on ZORA Service between 07:00am and 10:00 am. Please be patient.

Sauter, S (1991). The ILU method for finite-element discretizations. Journal of Computational and Applied Mathematics, 36(1):91-106.

Full text not available from this repository.

View at publisher


The ILU iteration scheme is well known as an excellent smoother in a multigrid process. But up to now a restricting fact of the method was that, apparently, the algorithm can only be applied efficiently to finite-difference discretizations on rectangular grids. The problem to transfer the algorithm to finite-element discretizations is that the iteration depends on the numbering of the grid points and on the structure of the grid. In opposition to this, the basic advantage of finite elements is that one can use self-adaptive refinement strategies, to get problem-orientated grids, which have not a uniform structure. In this paper we explain how to apply the ILU method to arbitrary finite-element grids and develop strategies for accelerating the algorithm and making it vectorizable. In Section 3 we shall study the influence of the grid for the stability of the ILU iteration and give a somewhat surprising example, which makes us optimistic with regard to a generalization of the theoretical results to larger classes of problems. Finally, in Section 4 we report on some numerical tests for an eigenvalue problem with real physical background.


5 citations in Web of Science®
4 citations in Scopus®
Google Scholar™


Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:ILU method; finite elements; vectorization; stability; eigenvalue problem
Deposited On:29 Nov 2010 16:29
Last Modified:05 Apr 2016 13:28
Publisher DOI:10.1016/0377-0427(91)90228-C
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1122960

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page